Alert archive / Mississippi / River Flood Warnings in 2015
River Flood Warning 82, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Dec 27, 2015, 9:44 AM CST for Clay County, Lowndes County, Mississippi. It took effect at Dec 27, 2015, 7:50 PM CST. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 27, 2015, 9:44 AM CST (15:44 UTC)
- In effect from
- Dec 27, 2015, 7:50 PM CST
- Expired
- Dec 29, 2015, 12:14 PM CST
- In force
- 40 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Clay County, MS, Lowndes County, MS
The radar
The Columbus AFB radar (KGWX), 43 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tombigbee River at Stennis Lock and Dam (CBUM6). The gauge peaked at 65.93 ft at Dec 29, 2015, 1:00 AM CST.
- Action stage
- 160 ft
- Minor stage
- 161 ft
- Moderate stage
- 164 ft
- Major stage
- 166 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02441390, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
467
WGUS44 KJAN 271544
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
944 AM CST SUN DEC 27 2015
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Tenn-Tom Waterway At Stennis Lock & Dam affecting Clay and Lowndes
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC025-087-282144-
/O.NEW.KJAN.FL.W.0082.151228T0150Z-151229T1640Z/
/CBUM6.1.ER.151228T0150Z.151228T1800Z.151229T1040Z.NO/
944 AM CST SUN DEC 27 2015
The National Weather Service in Jackson has issued a
* Flood Warning for
The Tenn-Tom Waterway At Stennis Lock & Dam
* from this evening to Tuesday morning.
* At 5:00 AM Sunday the stage was 155.8 feet.
* Minor flooding is forecast.
* Flood stage is 161.0 feet.
* Forecast...The river will rise above flood stage by this evening
and will continue to rise to near 162.6 feet by early tomorrow
afternoon.
* Impact...At 163.0 feet...All gates are open and the river flow is
unobstructed above this stage.
&&
Flood Observed Forecast 7 AM
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Tennesse-Tombigbee River
Stennis L&D 161 155.8 Sun 05 AM 162.4 160.8 154.9 162.6 12 PM 12/28
&&
LAT...LON 3346 8850 3352 8851 3357 8853 3364 8856
3365 8848 3345 8842
$$4 follow-up statements
823
WGUS84 KJAN 280145
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
745 PM CST SUN DEC 27 2015
...The Flood Warning continues for the following rivers in Mississippi...
Tenn-Tom Waterway At Stennis Lock & Dam affecting Clay and Lowndes
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC025-087-290745-
/O.EXT.KJAN.FL.W.0082.151229T0815Z-151230T1536Z/
/CBUM6.1.ER.151229T0815Z.151229T1800Z.151230T0936Z.NO/
745 PM CST SUN DEC 27 2015
...Flood Warning extended until Wednesday morning...
The Flood Warning continues for
The Tenn-Tom Waterway At Stennis Lock & Dam
* from late Monday night to Wednesday morning.
* At 7:00 PM Sunday the stage was 154.4 feet
* Minor flooding is forecast.
* Flood stage is 161.0 feet
* Impact...At 162.0 feet...Flooding of low lying areas along the river
is occurring.
&&
Flood Observed Forecast 7 AM
Location Stg Stg Day Time Mon Tue Wed Crest Time Date
Tennesse-Tombigbee River
Stennis L&D 161 154.4 SUN 7 PM 156.0 161.5 160.8 162.1 12 PM 12/29
&&
LAT...LON 3346 8850 3352 8851 3357 8853 3364 8856
3365 8848 3345 8842
$$379
WGUS84 KJAN 281620
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1020 AM CST MON DEC 28 2015
...The Flood Warning continues for the following rivers in
Mississippi...
Tenn-Tom Waterway At Stennis Lock & Dam affecting Clay and Lowndes
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC025-087-292220-
/O.EXT.KJAN.FL.W.0082.151229T0300Z-151230T0430Z/
/CBUM6.1.ER.151229T0300Z.151229T1200Z.151229T2230Z.NO/
1020 AM CST MON DEC 28 2015
The Flood Warning continues for
The Tenn-Tom Waterway At Stennis Lock & Dam
* from this evening to Tuesday evening.
* At 5:00 AM Monday the stage was 156.7 feet.
* Minor flooding is forecast.
* Flood stage is 161.0 feet.
* Forecast...The river will rise above flood stage late this evening
and will continue to rise to near 161.6 feet by Tuesday morning
before falling back below flood stage by tomorrow evening.
* Impact...At 162.0 feet...Flooding of low lying areas along the river
is occurring.
* Impact...At 161.0 feet...Minor overbank flooding begins to occur.
&&
Flood Observed Forecast 7 AM Crest
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Tennessee-Tombigbee River
Stennis L&D 161 156.7 Mon 05 AM 161.6 159.0 154.8 161.6 6AM 12/29
&&
LAT...LON 3346 8850 3352 8851 3357 8853 3364 8856
3365 8848 3345 8842
$$562
WGUS84 KJAN 290340
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
940 PM CST MON DEC 28 2015
...The Flood Warning continues for the following rivers in
Mississippi...
Tenn-Tom Waterway At Stennis Lock & Dam affecting Clay and Lowndes
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 12 hours of forecast rainfall is used for
most sites. Routine 48 hours of forecast rainfall is used on Tibbee
Creek...Luxapallila Creek...Noxubee River...and the Tombigbee River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC025-087-300600-
/O.EXT.KJAN.FL.W.0082.000000T0000Z-151230T0600Z/
/CBUM6.1.ER.151230T0000Z.151230T0000Z.151230T0000Z.NO/
940 PM CST MON DEC 28 2015
...Flood Warning extended until late Tuesday night...
The Flood Warning continues for
The Tenn-Tom Waterway At Stennis Lock & Dam
* until late Tuesday night.
* At 8:00 PM Monday the stage was 157.6 feet
* Flood stage is 161.0 feet
* Forecast...The river is expected to rise to near flood stage
tomorrow evening.
* Impact...At 161.0 feet...Minor overbank flooding begins to occur.
&&
Flood Observed Forecast 7 AM
Location Stg Stg Day Time Tue Wed Thu Crest Time Date
Tennesse-Tombigbee River
Stennis L&D 161 157.6 MON 8 PM 159.5 159.9 156.9 161.0 06 PM 12/29
&&
LAT...LON 3346 8850 3352 8851 3357 8853 3364 8856
3365 8848 3345 8842
$$851
WGUS84 KJAN 291814
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1214 PM CST TUE DEC 29 2015
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Tenn-Tom Waterway At Stennis Lock & Dam affecting Clay and Lowndes
Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 48 hours of forecast rainfall is used on
Tibbee Creek...Luxapallila Creek...Noxubee River...and the Tombigbee
River.
Additional information is available at:
http://ahps.srh.noaa.gov/ahps2/index.php?wfo=jan
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC025-087-291844-
/O.CAN.KJAN.FL.W.0082.000000T0000Z-151230T0600Z/
/CBUM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1214 PM CST TUE DEC 29 2015
The Flood Warning is cancelled for
The Tenn-Tom Waterway At Stennis Lock & Dam
* At 10:00 AM Tuesday the stage was 157.6 feet
* Flood stage is 161.0 feet
* Forecast...The river crested below flood stage at 157.8 feet. The
river will fall to 157.9 feet by Wednesday morning.
&&
Flood Observed Forecast 7 AM
Location Stg Stg Day Time Wed Thu Fri Crest Time Date
Tennesse-Tombigbee River
Stennis L&D 161 157.8 Tue 06 AM 157.9 151.9 144.6 Crested
&&
LAT...LON 3346 8850 3352 8851 3357 8853 3364 8856
3365 8848 3345 8842
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 27, 5:25 AM CST, 4 hours 19 minutes earlier.
Area forecast discussion, Dec 27, 5:25 AM CST, 4 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 525 AM CST SUN DEC 27 2015 ...POTENT SYSTEM TO BRING SEVERE WEATHER RISK TONIGHT INTO EARLY MONDAY... .DISCUSSION...TODAY THROUGH MONDAY NIGHT...THE CENTER OF A VERY POTENT UPPER LOW IS CURRENTLY PUSHING EAST INTO THE BIG BEND AREA OF TX AND HELPING TO PRODUCE BLIZZARD-LIKE CONDITIONS ACROSS PARTS OF EASTERN NM AND WESTERN TX. ON THE WARM SIDE OF THE SYSTEM...A SAGGING COLD FRONT WORKED WITH ENERGY FROM THE INCOMING SYSTEM TO PRODUCE DESTRUCTIVE SEVERE WEATHER NEAR THE RED RIVER VALLEY LATE YESTERDAY. UNFORTUNATELY THIS POWERHOUSE SYSTEM WILL BE HEADING OUR WAY LATER TODAY. INCREASING SOUTHERLY FLOW AND ATTENDANT GULF LOW LEVEL MOISTURE ADVECTION INLAND HAS ALREADY BEEN INSTIGATING SPOTTY SHOWERS OVERNIGHT IN CENTRAL AND EASTERN MS. EXPECT THIS TREND TO CONTINUE THROUGH EARLY AFTERNOON ALTHOUGH ACTIVITY SHOULD NOT BE SIGNIFICANT AND WILL NOT GREATLY HINDER WIDESPREAD WARMING INTO THE UPPER 70S TO LOWER 80S (WHICH WILL AGAIN SET AT LEAST SOME RECORD HIGHS). THE SAGGING COLD FRONT MENTIONED ABOVE WILL BE GRADUALLY OOZING THIS WAY AND BY LATER THIS AFTERNOON SHOULD GET NEAR THE NORTHWESTERN BORDER OF THE ARKLAMISS BEFORE STALLING. IT IS NEAR THIS BOUNDARY AND AT OTHER POINTS WEST OF THE MS RIVER WHERE CHANCES OF SHOWERS AND STORMS WILL INCREASE AFTER MIDDAY...WHILE ELSEWHERE COVERAGE OF CONVECTION SHOULD REMAIN IN THE 20 TO 30 PERCENT COVERAGE RANGE AT BEST BEFORE DARK. AT THIS JUNCTURE WE ARE NOT ANTICIPATING MUCH IN THE WAY OF A SEVERE WEATHER RISK WITH ANY STORMS BEFORE DARK...LARGELY OWING TO THE FACT THAT WIND SHEAR AND ATMOSPHERIC LIFT WILL WAIT UNTIL THIS EVENING TO BEGIN DRAMATICALLY INCREASING. THIS EVENING THROUGH EARLY MONDAY IS THE MAIN TIME FRAME WHEN OUR REGION SHOULD RECEIVE A BIG IMPACT FROM THE INCOMING DISTURBANCE. THE PRIMARY OFFENDER WILL BE A SQUALL LINE THAT WILL BLAST ACROSS THE FORECAST AREA FROM ROUGHLY MIDNIGHT THROUGH AROUND 9 AM MONDAY MORNING (AND TAKE NOTE THAT ANTICIPATED TIMING OF THIS FEATURE HAS SLOWED A TOUCH FROM PREVIOUS THINKING). THE MAIN THREAT WITH THIS LINE SHOULD BE DAMAGING WIND GUSTS...ALTHOUGH EMBEDDED TORNADOES ARE A DECENT POSSIBILITY. THE GREATEST RISK OF SEVERE WEATHER STILL APPEARS TO BE ACROSS THE WESTERN HALF OF ZONES WHERE STORM DYNAMICS AND SHEAR WILL BE MOST WORRISOME...SO THE HWO WILL NOT BE CHANGED MUCH. HOWEVER...THERE IS STILL SOME POTENTIAL LATER UPDATES MAY INCLUDE A RISK OF SIGNIFICANT SEVERE WEATHER IN WESTERN ZONES...PARTICULARLY IN THE ARKLAMISS DELTA...MAINLY BECAUSE THE PRESENCE OF THE PRECEDING STALLED FRONT SHOULD INCREASE BAROCLINITY. BUT AT THIS POINT UNCERTAINTY OVER SQUALL LINE ORIENTATION KEPT US FROM UPGRADING QUITE YET - IF HIGH RES MODELS CAN DEVELOP A CONSENSUS OF A SIGNIFICANTLY NEGATIVELY-TILTED ORIENTATION OF THE SQUALL-LINE THEN CONFIDENCE OF TORNADOES AND WIDESPREAD WIND DAMAGE WOULD INCREASE. AS MENTIONED PREVIOUSLY...SQUALL-LINE MOVEMENT WILL BE RELATIVELY QUICK AND SHOULD LIMIT RAIN AMOUNTS TO A QUICK ONE OR TWO INCHES AT MOST. BUT THIS STILL MAY BE ENOUGH TO CAUSE A FEW FLOODING ISSUES GIVEN SATURATED GROUND. OF COURSE MORE-THAN-BRIEF IMPACT FROM PRE-SQUALL THUNDERSTORMS COULD GREATLY INCREASE FLOODING POTENTIAL AND...STARTING IN THE EVENING...ANY SUCH STORMS WILL HAVE A NON-NEGLIGIBLE POTENTIAL TO EVOLVE INTO SUPERCELLS AND THEN PRESENT THEIR OWN SEVERE WEATHER RISK (INCLUDING TORNADOES). ONCE AGAIN...THIS SECONDARY RISK WILL BE GREATEST IN WESTERN ZONES AND PARTICULARLY IN THE ARKLAMISS DELTA. BY LATER ON IN THE MORNING ON MONDAY THE SQUALL LINE SHOULD BE SHIFTING EAST INTO ALABAMA QUICKLY AND LINGERING RAIN AND RUMBLES OF THUNDER WILL LIKELY NOT TAKE TERRIBLY LONG TO DEPART ALTOGETHER...THANKS TO DRY-SLOTTING ON THE BACKSIDE OF THE SYSTEM. ALTHOUGH AIR COLD ENOUGH FOR SNOW IS WRAPPED UP IN THE UPPER LOW WAY OUT IN THE HIGH PLAINS OF WESTERN TX RIGHT NOW WE EXPECT ONLY A VERY DILUTED FORM OF THAT COOLER AIR TO MAKE IT EAST INTO THE LOWER MS VALLEY. THAT SAID...TEMPERATURES BY LATE MONDAY NIGHT WILL RANGE FROM THE MID 30S TO MID 40S (WHICH MIGHT SEEM DRASTIC CONSIDERING IT WILL BE SOME 30 DEGREES WARMER THAN THIS MORNING/S LOWS). /BB/ TUESDAY THROUGH SATURDAY... THE GUIDANCE IS BECOMING A BIT MORE BULLISH WITH A ROUND OF SIGNIFICANT RAINFALL FORECAST TO DEVELOP TUESDAY NIGHT AND LAST INTO WEDNESDAY OVER ROUGHLY THE SOUTHEAST HALF OF THE ARKLAMISS. THE NEXT SHORTWAVE TROUGH TO ENTER THE SOUTHERN PLAINS WILL HELP TO BACK THE LOW LEVEL FLOW OVER THE LOWER MS VALLEY REGION. AS THIS HAPPENS...THE STALLED BAROCLINIC ZONE ALONG THE PERIPHERY OF THE STUBBORN SOUTHEAST CONUS RIDGE WILL BEGIN TO SHIFT BACK TO THE NORTHWEST. INCREASING ISENTROPIC LIFT IN A CONVECTIVELY UNSTABLE AIRMASS SHOULD YIELD WIDESPREAD RAIN AND ELEVATED THUNDERSTORM ACTIVITY. UPPER LEVEL JET SUPPORT COMBINED WITH PRECIPITABLE WATER VALUES NEAR 1.5 INCHES COULD RESULT IN LOCALLY HEAVY RAINFALL. THE ECMWF HAS BEEN MOST BULLISH AND A FEW ECENS MEMBERS ARE QUITE HEAVY. INCREASING SUPPORT FROM THE SREF/GEFS GIVES A LITTLE MORE CONFIDENCE THAT THE HEAVIER ECMWF IS ON THE RIGHT TRACK. FOR NOW WILL CONTINUE TO MONITOR NEW GUIDANCE AND HOLD OFF ON ANY HEAVY RAIN MENTION IN THE HWO/GRAPHICS AS IT APPEARS TO BE A MARGINAL EVENT AT MOST. AS WE GO LATER INTO THE WEEK AND THE NEW YEAR...A BIG PATTERN CHANGE IS IN STORE FOR THE ARKLAMISS. MODELS GENERALLY AGREE THAT RIDGING ALONG THE WEST COAST WILL FORCE NORTHERLY FLOW AND THE INFLUX OF COLD POLAR AIR INTO THE ARKLAMISS AND SUPPRESSION OF THE SOUTHEAST CONUS RIDGE. WHILE THE INTENSITY OF THE COLD SHOULD NOT BE ANOMALOUS...IT WILL FEEL THAT WAY DUE TO THE RECENT WARMTH. CURRENT FORECAST HIGH TEMPERATURES IN THE UPPER 40S WOULD BE AROUND 35 DEG F COLDER THAN CURRENTLY BEING EXPERIENCED. TO ADD TO THE CHILL...EXTENSIVE MID/HIGH LEVEL CLOUDINESS ASSOCIATED WITH A MINOR PERTURBATION SHOULD LIMIT HEATING FRIDAY AND POTENTIALLY KEEP HIGHS LOWER THAN FORECAST. EXPECT THE COLDER PATTERN TO PERSIST INTO THE WEEKEND AND LIKELY BEYOND. /EC/ && .AVIATION...MAINLY MVFR FLIGHT CATS WILL BE FOUND ACROSS THE AREA THIS MORNING AND INTO AT LEAST MIDDAY...MAINLY DUE TO CEILINGS. SOME AREAS WILL MANAGE TO BREAK OUT TO VFR BY AFTERNOON ALTHOUGH CEILINGS ABOVE THE 4 KFT LEVEL WILL BE BRIEF AT BEST THROUGH THE DAYLIGHT HOURS. THE POTENTIAL FOR MVFR WILL INCREASE AGAIN THIS EVENING WITH THE CHANCE OF SHOWERS AND STORMS INCREASING DRAMATICALLY OVERNIGHT. OF COURSE TEMPORARY IFR TO LIFR CONDITIONS COULD ACCOMPANY ANY THUNDERSTORMS...ALONG WITH SEVERE TURBULENCE. WINDS WILL BE FROM THE SOUTHEAST AND SOUTH TODAY AND GUSTING OVER 20 MPH AT TIMES WITH WINDS GETTING STRONGER AND MORE OF AN ISSUE HEADING INTO THIS EVENING. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 81 58 65 39 / 28 95 72 10 MERIDIAN 78 66 67 43 / 26 74 99 14 VICKSBURG 82 55 63 38 / 24 99 41 7 HATTIESBURG 79 64 67 44 / 30 89 84 16 NATCHEZ 82 54 63 38 / 32 99 32 7 GREENVILLE 79 56 59 37 / 42 99 56 8 GREENWOOD 80 61 62 39 / 25 90 82 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && BB/EC/
Hazardous weather outlook, Dec 27, 6:20 AM CST, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 620 AM CST SUN DEC 27 2015 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>043-047-048-053-054-059>062-281230- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-CLAIBORNE-COPIAH- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- 620 AM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHWEST MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...TONIGHT TORNADOES THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND THE POSSIBILITY OF A FEW TORNADOES ARE EXPECTED TONIGHT AS A POTENT DISTURBANCE MOVES INTO THE REGION FROM THE WEST. LOCALIZED FLOODING CANNOT BE RULED OUT GIVEN THE SATURATED STATE OF THE GROUND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ028-029-032-037-044-045-049>051-055>057-063>066-072>074-281230- MONTGOMERY-WEBSTER-CHOCTAW-ATTALA-LEAKE-NESHOBA-RANKIN-SCOTT- NEWTON-SIMPSON-SMITH-JASPER-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 620 AM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT FLOODING THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND EVEN ONE OR TWO BRIEF TORNADOES ARE POSSIBLE TONIGHT AS A POTENT DISTURBANCE MOVES INTO THE REGION FROM THE WEST. LOCALIZED FLOODING CANNOT BE RULED OUT GIVEN THE SATURATED STATE OF THE GROUND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. MSZ030-031-033-038-039-046-052-058-281230- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-KEMPER-LAUDERDALE-CLARKE- 620 AM CST SUN DEC 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL MISSISSIPPI...AND NORTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND EVEN ONE OR TWO BRIEF TORNADOES ARE POSSIBLE MONDAY MORNING AFTER DAYBREAK AS A POTENT DISTURBANCE MOVES INTO THE REGION FROM THE WEST. LOCALIZED FLOODING CANNOT BE RULED OUT GIVEN THE SATURATED STATE OF THE GROUND. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION MONDAY MORNING. 50 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. SIGNIFICANT...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 27, 7:37 AM CST | Areal Flood Warning | JAN | Lowndes | 24 hr |
| Dec 27, 2:48 PM CST | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 42 min |
| Dec 27, 2:55 PM CST | Tornado Warning | JAN | Copiah | 35 min |
| Dec 27, 3:38 PM CST | Wind Advisory | JAN | Bolivar, Carroll, Claiborne, Copiah, Grenada, Hinds and 11 more | 16 hr |
| Dec 27, 4:07 PM CST | Special Weather Statement | JAN | Lincoln | 38 min |
Nearby
River Flood Warnings in Mississippi, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.